Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 239, NWS Jackson, MS

May 1, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2016, 12:14 PM CDT for 4 counties in Mississippi. It was in force for 48 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 12:14 PM CDT (17:14 UTC)
Expired
May 1, 2016, 1:02 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 12:25 PM CDTTSTM WND DMG4 S Starkville, MSTREES DOWNED ALONG WILLIAMS ROAD AND POOR HOUSE ROAD.
May 1, 12:25 PM CDTTSTM WND DMG5 Wnw Oktoc, MSTREES DOWNED ALONG WILLIAMS ROAD NEAR ST. MARK DRIVE AND RIEVES ROAD.
May 1, 12:30 PM CDTTSTM WND DMG4 Nw Columbus, MSTREES DOWNED ON HOLLY HILLS ROAD.
May 1, 12:45 PM CDTTSTM WND DMG2 Se New Hope, MSTREES DOWNED ON HOLLY HILLS ROAD.
May 1, 12:45 PM CDTTSTM WND DMG2 Se New Hope, MSTREES DOWNED ON OLD YORKVILLE ROAD S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS54 KJAN 011714
SVRJAN
MSC087-103-105-159-011830-
/O.NEW.KJAN.SV.W.0239.160501T1714Z-160501T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1214 PM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN OKTIBBEHA COUNTY IN NORTHEASTERN MISSISSIPPI...
  NORTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
  NORTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 130 PM CDT

* AT 1214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BETHEDEN...OR
  9 MILES NORTHEAST OF LOUISVILLE...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  OKTOC AROUND 1230 PM CDT. 
  BROOKSVILLE...CRAWFORD AND SESSUMS AROUND 1235 PM CDT. 
  BENT OAK AROUND 1245 PM CDT. 
  COLUMBUS AROUND 100 PM CDT. 
  STEENS AROUND 105 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARTESIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3322 8831 3306 8892 3335 8891 3355 8851
      3352 8848 3356 8849 3367 8826
TIME...MOT...LOC 1714Z 239DEG 44KT 3319 8892 

HAIL...<.75IN
WIND...60MPH
 
$$

19
2 follow-up statements
512 
WWUS54 KJAN 011754
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CDT SUN MAY 1 2016

MSC105-159-011804-
/O.CAN.KJAN.SV.W.0239.000000T0000Z-160501T1830Z/
OKTIBBEHA MS-WINSTON MS-
1254 PM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA AND
NORTHEASTERN WINSTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3322 8831 3313 8866 3347 8867 3355 8852
      3352 8847 3356 8849 3367 8826
TIME...MOT...LOC 1754Z 239DEG 44KT 3344 8842 

$$

MSC087-103-011830-
/O.CON.KJAN.SV.W.0239.000000T0000Z-160501T1830Z/
NOXUBEE MS-LOWNDES MS-
1254 PM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHEASTERN NOXUBEE AND LOWNDES COUNTIES...

AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBUS...
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  STEENS AROUND 105 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARTESIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3322 8831 3313 8866 3347 8867 3355 8852
      3352 8847 3356 8849 3367 8826
TIME...MOT...LOC 1754Z 239DEG 44KT 3344 8842 

HAIL...<.75IN
WIND...60MPH
 
$$

19
531 
WWUS54 KJAN 011802
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
102 PM CDT SUN MAY 1 2016

MSC087-103-011812-
/O.CAN.KJAN.SV.W.0239.000000T0000Z-160501T1830Z/
NOXUBEE MS-LOWNDES MS-
102 PM CDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOXUBEE AND
LOWNDES COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3322 8831 3313 8866 3347 8867 3355 8852
      3352 8847 3356 8849 3367 8826
TIME...MOT...LOC 1800Z 239DEG 44KT 3349 8832 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:19 AM CDT, 55 minutes earlier.

Area forecast discussion, May 1, 11:19 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT SUN MAY 1 2016

.DISCUSSION...TWEAKED THE HOURLY VALUES...BUT NO BIG CHANGES TO THE
ACTUAL FORECAST. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST
ACROSS THE AREA. EXPECTING SOUTHERLY FLOW TO HELP BOOST TEMPERATURES
THROUGH THE AFTERNOON...EVEN WITH A BRIEF DROP WITH RAIN. MODELS
CONTINUE TO SUGGEST THERE MAY BE A WAKE LOW MOVING THROUGH THE AREA
TODAY FROM THE SOUTHWEST. WOULD EXPECT TO SEE SOME SIGNS OF
DEVELOPMENT AT THIS POINT...BUT NO BIG PRESSURE FALLS SO FAR. A FEW
STORMS THIS MORNING HAVE PEAKED...BUT STILL NOT ANTICIPATING ANY
WIDESPREAD SEVERE FOR THE DAY. WILL MAINTAIN THE RISK FOR HEAVY RAIN
AND LOCALIZED FLOODING WITH STORMS PRODUCING SOME HEAVY DOWNPOURS.
LOOKS LIKE THE BOUNDARY REMAINS OFF TO THE WEST AND MAY REMAIN LIKE
THE MODELS SUGGEST AND ALLOW THINGS TO CLEAR OUT BY THIS EVENING
BEFORE REDEVELOPING TOMORROW MORNING.

&&

.AVIATION...MVFR CIGS WILL PERSIST THROUGH LATE MORNING ACROSS THE
AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT NEARLY
EVERYWHERE BUT GLH/GWO FOR THE NEXT FEW HOURS. THUNDERSTORMS WERE
EXPECTED TO SPREAD INTO GWO AROUND NOON AND MAYBE GLH...BEFORE
TAPERING OFF ACROSS THE AREA IN THE LATE AFTERNOON. CIGS AND VISBYS
MAY BRIEFLY DROP TO MVFR/IFR RANGE IN HEAVIER SHRA. STRATUS AND MAYBE
SOME FOG WILL BE POSSIBLE AFTER MIDNIGHT THROUGH MID-MORNING
MONDAY...THEN THE RAIN RETURNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  65  75  59 /  98  53  88  43
MERIDIAN      81  68  77  61 /  86  34  84  57
VICKSBURG     81  67  73  59 /  88  58  85  37
HATTIESBURG   79  71  78  64 / 100  34  79  52
NATCHEZ       78  66  74  60 / 100  53  83  41
GREENVILLE    82  66  70  57 /  45  60  84  18
GREENWOOD     81  64  71  56 /  52  47  86  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7
Hazardous weather outlook, May 1, 4:27 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT SUN MAY 1 2016

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040-041-020930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-
427 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ015-016-023>026-MSZ038-039-042>066-072>074-020930-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 AM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THROUGH THE DAYTIME HOURS TODAY. RAINFALL TOTALS OF UP TO 2
INCHES ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND LOW
LYING AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 1, 9:31 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT SUN MAY 1 2016

MSZ033-011500-
OKTIBBEHA MS-
931 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1000 AM CDT...

AT 930 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STARKVILLE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SESSUMS AROUND 940 AM CDT.
  MULDROW AROUND 950 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8894 3333 8896 3343 8898 3357 8876
      3356 8872 3357 8867 3329 8867
TIME...MOT...LOC 1430Z 234DEG 34KT 3340 8883

19
Special weather statement, May 1, 10:01 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT SUN MAY 1 2016

MSZ030-031-011530-
LOWNDES MS-CLAY MS-
1001 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT LOWNDES AND SOUTHEASTERN CLAY
COUNTIES UNTIL 1030 AM CDT...

AT 1001 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TIBBEE TO NEAR BENT OAK. MOVEMENT
WAS NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WAVERLY AROUND 1010 AM CDT.
  COLUMBUS AND COLUMBUS AFB AROUND 1015 AM CDT.
  STEENS AND KOLOLA SPRINGS AROUND 1020 AM CDT.
  CALEDONIA AROUND 1025 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3333 8830 3329 8849 3329 8863 3354 8864
      3367 8845 3367 8841 3369 8839 3369 8837
      3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1501Z 244DEG 34KT 3352 8856 3337 8855

19
Special weather statement, May 1, 10:06 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CDT SUN MAY 1 2016

MSZ049-050-011545-
RANKIN MS-SCOTT MS-
1006 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND NORTHERN
SCOTT COUNTIES UNTIL 1045 AM CDT...

AT 1006 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEESBURG AROUND 1010 AM CDT.
  BRANCH AROUND 1015 AM CDT.
  FORKVILLE AROUND 1020 AM CDT.
  LUDLOW AROUND 1025 AM CDT.
  MIDWAY AROUND 1040 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3223 8980 3240 9002 3258 8981 3257 8938
TIME...MOT...LOC 1506Z 222DEG 27KT 3242 8979

19
Special weather statement, May 1, 10:13 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SUN MAY 1 2016

MSZ042-043-011600-
MADISON MS-YAZOO MS-
1013 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YAZOO AND MADISON
COUNTIES UNTIL 1100 AM CDT...

AT 1012 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAY...OR 9 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CAMDEN AND CAMERON AROUND 1025 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3248 9024 3249 9025 3249 9029 3265 9042
      3288 8997 3288 8973 3267 8973
TIME...MOT...LOC 1512Z 235DEG 32KT 3273 8995

19
Special weather statement, May 1, 10:15 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN MAY 1 2016

MSZ050-051-056-057-011600-
JASPER MS-NEWTON MS-SMITH MS-SCOTT MS-
1015 AM CDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NEWTON...SOUTHEASTERN SCOTT...
NORTHERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 1100 AM CDT...

AT 1014 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOREST TO NEAR ROBERTS TO BAY
SPRINGS. MOVEMENT WAS NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ROBERTS AROUND 1020 AM CDT.
  LAWRENCE AND CONEHATTA AROUND 1030 AM CDT.
  NEWTON AROUND 1035 AM CDT.
  DECATUR...STRATTON...GARLANDVILLE AND ROSE HILL AROUND 1040 AM CDT.
  LITTLE ROCK AROUND 1050 AM CDT.
  DUFFEE AROUND 1055 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY...HICKORY...
LOUIN...SYLVARENA...LAKE AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3194 8931 3196 8944 3207 8945 3226 8952
      3258 8924 3258 8892 3217 8891
TIME...MOT...LOC 1514Z 223DEG 41KT 3231 8940 3217 8930 3199 8931

19
Local storm report, May 1, 11:50 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     2 NE THOMASTOWN         32.89N 89.65W
05/01/2016                   LEAKE              MS   LAW ENFORCEMENT

            TREE DOWNED ALONG HIGHWAY 43 ABOUT 4 MILES S OF ATTALA
            COUNTY LINE.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:32 AM CDTSpecial Weather StatementJANFranklin43 min
May 1, 8:44 AM CDTSpecial Weather StatementJANCopiah46 min
May 1, 9:23 AM CDTSpecial Weather StatementJANHinds, Rankin52 min
May 1, 9:31 AM CDTSpecial Weather StatementJANOktibbeha29 min
May 1, 10:01 AM CDTSpecial Weather StatementJANLowndes29 min
May 1, 10:06 AM CDTSpecial Weather StatementJANScott39 min
May 1, 10:13 AM CDTSpecial Weather StatementJANMadison47 min
May 1, 10:15 AM CDTSpecial Weather StatementJANNewton45 min
May 1, 10:29 AM CDTSevere Thunderstorm WarningJANJasper, Newton46 min
May 1, 10:35 AM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Scott55 min
May 1, 10:56 AM CDTSevere Thunderstorm WarningJANAttala62 min
May 1, 11:27 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Leake, Neshoba, Winston63 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.